MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 1 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 1 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP468H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/21/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please provide an answer for each patient-event: (b)(4) captures case 1, where the suture was detached from the needle easily, occurred during use in total hip arthroplasty.(b)(4) captures case 2, where the suture was detached from the needle easily, occurred when a different doctor used on the artificial femoral head.- have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If not, please create a new pc file for each patient-event.Unk.- when did the alleged deficiency occur (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? unk.- how many devices demonstrated the alleged deficiency? unk.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections? we regularly contact with sale rep about the device returning.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.
 
Event or Problem Description
It was reported that a patient underwent an total hip arthroplasty procedure on an unknown date and suture was used.During an unknown surgery, the suture was detached from the needle easily.The first case occurred when used in a total hip arthroplasty, and the second case occurred when a different doctor used on the artificial femoral head.This occurred in 70-80% of approximately 10 products.The incidence rate is high and there are safety concerns, the customer would like to exchange with a different lot.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/8/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with twenty-seven unopened foil packets and one empty foil packet were received for analysis.Product code vcp468h.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 27IN 1 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22864826
Report Number2210968-2025-09622
Device Sequence Number13096128
Product Code GAM
UDI-Device Identifier10705031053519
UDI-Public(01)10705031053519(17)290731(10)102UMA
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP468H
Device Lot Number102UMA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown